Format

Send to

Choose Destination
See comment in PubMed Commons below
South Med J. 1989 May;82(5):611-7.

Weight gain associated with psychotropic drugs.

Author information

  • 1Department of Psychiatry, Medical University of South Carolina, Charleston 29425-0742.

Abstract

The weight increase that is an often reported side effect of psychotropic drug use has implications for health risks as well as medication noncompliance. In this article I review the literature on the association between the use of several classes of psychotropic drugs and weight gain, discuss the possible mechanisms for this effect, and offer some practical approaches for reducing the risk of drug-induced weight gain, including the identification of a group of patients "at risk."

PMID:
2566204
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center